Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 196, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2022, 10:19 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2022, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 24, 2022, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The Grand Island radar (KUEX), 155 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:40 PM CDT | TSTM WND GST 60 | 9 S Eustis, NE | REPORT OF 60 MPH WIND GUST AND ELECTRICITY IS BLINKING ON AND OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 8.1
The text
As transmitted.
740
WUUS53 KLBF 250319
SVRLBF
NEC063-111-250400-
/O.NEW.KLBF.SV.W.0196.220625T0319Z-220625T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1019 PM CDT Fri Jun 24 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 1100 PM CDT.
* At 1019 PM CDT, severe thunderstorms were located along a line
extending from Moorefield to 6 miles northwest of Medicine Creek
Reservoir State Recreation Area to 6 miles north of Danbury, moving
east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir
State Recreation Area, Orafino, Freedom and Dancing Leaf Earth
Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4074 10051 4075 10022 4070 10022 4070 9998
4044 9998 4043 10009 4035 10010 4035 10055
TIME...MOT...LOC 0319Z 268DEG 41KT 4070 10037 4044 10036 4012 10036
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Brown1 follow-up statement
532
WWUS53 KLBF 250352
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1052 PM CDT Fri Jun 24 2022
NEC111-250402-
/O.CAN.KLBF.SV.W.0196.000000T0000Z-220625T0400Z/
Lincoln NE-
1052 PM CDT Fri Jun 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4070 9998 4044 9998 4043 10009 4035 10010
4035 10030 4070 10031
TIME...MOT...LOC 0352Z 268DEG 41KT 4071 9989 4045 9988 4013 9988
$$
NEC063-250400-
/O.CON.KLBF.SV.W.0196.000000T0000Z-220625T0400Z/
Frontier NE-
1052 PM CDT Fri Jun 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN FRONTIER COUNTY...
At 1052 PM CDT, severe thunderstorms were located along a line
extending from near Johnson Lake to 9 miles south of Elwood to near
Beaver City, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Eustis, Medicine Creek Reservoir State Recreation Area and Orafino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 9998 4044 9998 4043 10009 4035 10010
4035 10030 4070 10031
TIME...MOT...LOC 0352Z 268DEG 41KT 4071 9989 4045 9988 4013 9988
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:37 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 24, 6:37 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Fri Jun 24 2022 .SYNOPSIS... Issued at 318 PM CDT Fri Jun 24 2022 Subtle mid level short wave noted over nrn UT this morning moving eastward, while a more potent PV anomaly was moving into northwest MT with an accompanying jet rounding the base of the larger upper trough into wrn MT. Mid-level WV imagery showing moisture streaming around the upper ridge located across the srn Plains, and broad scale forcing located over the central Rockies. In addition, convective complexes noted across nw MO and nrn MN. Two weak surface lows, one over central SD/ND with a second over western KS. && .SHORT TERM...(This evening through Saturday night) Issued at 318 PM CDT Fri Jun 24 2022 Short term highlights: Scattered thunderstorms will be possible across portions of western and north central NE, though not everyone will see beneficial rainfall. Severe storms will be possible with any that develop with greatest impacts from damaging wind and large hail and mainly west of highway 61. The subtle short wave mentioned earlier is expected to become more influenced by the upper trough to the west and begin to move more northeasterly and once it encounters better moisture and instability across the Plains will affect two areas of surface-based boundaries: 1) a weak trough or wind shift stalled across the middle of NE and 2) along an advancing cold front to move through the area during the overnight. Both boundaries will be locations for thunderstorm development as a result, and areas of storms will have the potential to produce damaging wind gusts and large hail. Initial development make be more discrete and capable of large hail, while the storms that develop along the front will have damaging winds as the main threat. The initial storms along the sfc trough will likely struggle as dry air entrainment will be likely in the presence of weak shear initially. However if enough forcing remains then would expect at least a couple storms to evolve into something more supercellular. These would be capable of large hail good anvil level storm relative flow and elongated hodographs would support that in the presence of ML CAPE 2000J/kg or better. The final push of storms will come with the Pacific front which should move through by midnight or so. Then a stronger cold front will push through from north to south overnight. Saturday will be much cooler and below average for this time of year. Skies should clear through the morning and with good insolation with steep lapse rates in place by afternoon, would expect a fair amount of cumulus development., however a dry forecast is in place. Skies should clear again with the approach of sunset Saturday night leaving a mostly clear by cool night in store for the much of the area. The expection could be in the far southwest where residual cloud cover from precipitation over the higher terrain further west. .LONG TERM...(Sunday through Friday) Issued at 318 PM CDT Fri Jun 24 2022 Long term highlights: A return of much warmer temps again by midweek with mainly dry conditions prevailing. Precipitation chances increase again Wed night through the end of the week with temps at or slightly above average. Sunday will be another cool, dry day with below average temps for this time of the year in the 70s, and lighter winds than Saturday. Low level moisture will remain low so with good radiational cooling potential, Sunday night will set up to be another cool night wil lows 5-10 degrees below average for this time of year. The aforementioned upper trough will move from the northern Plains eastward to the upper Midwest before exiting into southeastern Canada. The mid-range (Monday-Wednesday) period will be characterized by building upper heights across the wrn CONUS with the ridge axis building into the central Rockies by midweek. This will mean a return to hot and dry conditions, with temperatures rising more abruptly Monday, back to near average for this time of year, then to above average again by Tuesday and Wednesday, nearing the century mark again Wed in some spots. Little rain is expect in this period as large scale subsidence will inhibit widespread precipitation development. The front moving through tonight will drive low level moisture well south also and will be held in place in the southern Plains thanks to an expansive surface high across the south eastward to the Atlantic Coast. Winds will become southerly but low level moisture return will be slow, despite a favorable setup for the classic Plains LLJ formation each night. From Wednesday night and beyond, precipitation chances will increase as a favorable pattern looks to become established that would bring monsoonal moisture into the area. Ensemble clustering suggests broad ridging across the southern half of the CONUS centered over the southern Plains. While there are differences in deterministic solutions that brings confidence precip amounts and timing, confidence in the pattern shift is good. High temps in this period would remain above average for this time of year and should hold mainly in the upper 80s to mid 90s, though if the monsoon moisture evolves as thought, cloud cover may yield somewhat cooler temps closer to average. Therefore a relection in confidence in the temp forecast is also low as the envelope/range of the 25 to 75th percentiles of temps in the Thursday-Friday time frame is large. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 629 PM CDT Fri Jun 24 2022 A line of scattered thunderstorms across the Sandhills will continue to move eastward through the evening hours. Storms are slow moving and may produce locally heavy rainfall that could impact visibilities. Thunderstorm activity is expected to move out of the area after midnight. Winds will shift from the south to the north this evening as the front passes, winds will remain gusty with wind gust of 25 kts, stronger winds within thunderstorms. MVFR conditions may be possible within stronger thunderstorms and a brief period of MVFR conditions will be possible at KVTN in the morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Stoppkotte SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...Gomez
Hazardous weather outlook, Jun 24, 3:10 PM CDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CDT Fri Jun 24 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-252015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CDT Fri Jun 24 2022 /210 PM MDT Fri Jun 24 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a slight risk for severe thunderstorm develop this evening through 3 am CDT Saturday along and east of a line from Gordon, in Sheridan County to Whitman, in Grant County, to Paxton in Keith County and Stockville in Frontier County. The primary threats from severe storms will be large hail and damaging winds. A weak surface trough extending from near Valentine southwest will be the initial focus for thunderstorm development. This evening as a cold front moves east across western Nebraska additional thunderstorm development is expected to form in a broken line of thunderstorms that may extend from near Valentine southwest to Thedford, Tryon and Imperial. The line of storms will then move eastward across western Nebraska into the north central, and exit east overnight around 3 am CT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 24, 8:40 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
740 PM MDT Fri Jun 24 2022
NEZ023-024-094-250230-
Hooker NE-Grant NE-Western Cherry NE-
740 PM MDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of south central
Cherry, east central Grant and northwestern Hooker Counties through
830 PM MDT...
At 739 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Whitman, or 17 miles west of Mullen, moving northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullen, Carr Lake, Hecla and Weir.
This includes the following highways...
Highway 2 between mile markers 162 and 188.
Highway 97 between mile markers 65 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4188 10137 4199 10153 4230 10127 4204 10096
TIME...MOT...LOC 0139Z 240DEG 26KT 4199 10137
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GomezLocal storm report, Jun 24, 8:45 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST ELSIE 40.85N 101.39W
06/24/2022 M59 MPH PERKINS NE MESONET
59MPH WIND GUST ON PWS
&&
RICH.LAMBLocal storm report, Jun 24, 9:01 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST SUTHERLAND 41.16N 101.13W
06/24/2022 E60 MPH LINCOLN NE TRAINED SPOTTER
60MPH GUSTS AND PEA SIZED HAIL COVERING HIGHWAY
&&
RICH.LAMBSpecial weather statement, Jun 24, 9:03 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
903 PM CDT Fri Jun 24 2022
NEZ005-024-094-250230-
Hooker NE-Eastern Cherry NE-Western Cherry NE-
903 PM CDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Cherry
and north central Hooker Counties through 930 PM CDT/830 PM MDT/...
At 903 PM CDT/803 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northwest of Mullen, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullen, Brownlee, Highway 97 crossing the North Loup River, Marsh
Flat, Giant Hill, Highway 97 crossing Big Creek and Hecla.
This includes the following highways...
Highway 2 between mile markers 172 and 183.
Highway 97 between mile markers 68 and 105.
Highway 83 between mile markers 165 and 168.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4198 10125 4212 10138 4254 10094 4222 10048
TIME...MOT...LOC 0203Z 229DEG 22KT 4214 10119
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
GomezSpecial weather statement, Jun 24, 9:26 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
826 PM MDT Fri Jun 24 2022
NEZ024-094-250300-
Hooker NE-Western Cherry NE-
826 PM MDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of southeastern Cherry
and northeastern Hooker Counties through 900 PM MDT...
At 825 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mullen, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mullen and Kelso.
This includes the following highways...
Highway 2 between mile markers 176 and 194.
Highway 97 between mile markers 58 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4190 10122 4209 10121 4209 10086 4190 10085
TIME...MOT...LOC 0225Z 234DEG 15KT 4200 10107
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, Jun 24, 9:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
931 PM CDT Fri Jun 24 2022
NEZ059-070-071-250300-
Frontier NE-Hayes NE-Lincoln NE-
931 PM CDT Fri Jun 24 2022
...Strong thunderstorms will impact portions of western Frontier,
south central Lincoln and Hayes Counties through 1000 PM CDT...
At 931 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Dickens to near Hayes
Center to Palisade. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Hayes Center, Maywood, Hamlet, Quick, Marengo, Bluegill Haven
Campground, Willow View Campground, Hayes Center State Wildlife
Management Area and Red Willow Reservoir State Recreation Area.
This includes Highway 83 between mile markers 27 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4075 10106 4072 10049 4051 10045 4035 10060
4035 10125
TIME...MOT...LOC 0231Z 271DEG 32KT 4074 10091 4053 10093 4036 10107
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:07 PM CDT | Special Weather Statement | LBF | Cherry | 38 min |
| Jun 24, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 48 min |
| Jun 24, 7:30 PM CDT | Special Weather Statement | LBF | Perkins | 30 min |
| Jun 24, 7:39 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Jun 24, 7:45 PM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Jun 24, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 52 min |
| Jun 24, 8:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 24, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 51 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 37 min |
| Jun 24, 8:40 PM CDT | Special Weather Statement | LBF | Hooker | 50 min |
| Jun 24, 9:03 PM CDT | Special Weather Statement | LBF | Cherry | 27 min |
| Jun 24, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| Jun 24, 9:26 PM CDT | Special Weather Statement | LBF | Hooker | 34 min |
| Jun 24, 9:31 PM CDT | Special Weather Statement | LBF | Hayes | 29 min |
| Jun 24, 9:47 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 43 min |
| Jun 24, 10:31 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jun 24, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 18 min |
| Jun 25, 1:37 AM CDT | Severe Thunderstorm Warning | LBF | Boyd | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.